keratin.net, hair loss, and treatment information

Pimples on my scalp which caused a few bald spots...

keratin.com > keratin.com Forum Index > Diagnosis / Decisions > Pimples on my scalp which caused a few bald spots...
Hair Biology
Diagnosis / Decisions
Androgenetic Alopecia
Alopecia Areata
Inflammatory Alopecia
Other Alopecias
Hair Shaft Defects
Hirsutism / Hypertrichosis
Hair Cosmetics
Products and Services

FAQFAQ SearchSearch MemberlistMemberlist RegisterRegister
ProfileProfile Log in to check your private messagesLog in to check your private messages Log inLog in
Reply to topic
The time now is Tue Sep 02, 2014 1:48 am.All times are GMT
<Previous Thread|Next Thread>
Pimples on my scalp which caused a few bald spots...
Author: DonGuest
Post Thu Feb 21, 2002 10:38 am
Reply with quote

Pimples on my scalp which caused a few bald spots...

Hi. I have a mild case of pimples on my scalp, so it seems. I've had it on and off for the past year or two. Sometimes the pimples will be on the back of my head, or side, or on top and the pimples are not in one specific area. Alot of times i would squeeze it and pus will come out but sometimes the pimple is too large to squeeze and it hurts to much and i leave it.

I also noticed my front hairline is receeding quite a bit near the corners. So i start checking my scalp about 1 month ago to look at the pimples on my scalp when i find 3 bald spots the size of 1/2 or 1/3 the size of a dime. These bald spots arent inflammed when i found them, but i do remember they were the more frequent spots that did have a pimples and i would always scratch that area and pick that area. Now it is bald and smooth. Since then(1 month ago) i have barely scratched my head and when i do, i would scratch it very very lightly. Before i would scratch my scalp hard and go crazy on it. Will my hair grow back in these area if i dont touch them again? These spots arent red anymore, but i assume they were before i found them and i used to scratch my head in those areas either because there was a itchy pimple there or out of habit.

And what are these pimples doing on my head? I am using a tar shampoo called polytar. My head still somtimes itches and sometimes it feels fine. I do have some pimples on my face, but not nearly as much as on my scalp. Its weird because i would have say, 8-10 small bumps on my head this week and they would be gone next week if i dont touch them and forget about them, but they would come back in a couple weeks again.

I do stress a bit tho. I heard this is a major cause of pimples or whatever on the scalp. Can someone help? Thanks alot.

Author: AtaGuest
Post Fri Feb 22, 2002 4:54 am
Reply with quote

I went through a similar case. I remember noticing some hair loss in a region which had a pimple, which then grew large and my hair loss increased with the area turning into my first bald patch. The pimples also keep developing in this bald area and grow big like a big boil.
I donno how they are responsible for the hair loss

Author: AnonymousGuest
Post Mon Feb 25, 2002 6:29 pm
Reply with quote

The pimples are not always the cause of hairloss as people with AGA often get this problem due to androgen activity. However, your problem sounds like something else as you have distinct little smooth bald spots, so I'd get it checked out. There are types of folliculitus that have been known to cause hairloss.

Author: KMOHANGuest
Post Tue Feb 26, 2002 6:19 am
Reply with quote

HOW YOU cureMPB AND FPB
please contact me immeditaly

Author: adminSite Admin
Post Sun Mar 10, 2002 11:47 am
Reply with quote

Any folliculitis (basically acne on the scalp) can cause a localized hair loss. The inflammation involved can be severe enough to disrupt hair growth and cause the hair to fall out. Usually it is a temporary problem, but if the folliculitis/inflammation is realy bad then scar tissue can develop. When that happens the hair may not fully regrow or not regrow at all depending on how much scar tissue forms. This is a fairly rare event though.

It's worth getting it checked out and the docs can give you some antiinflammatory lotion to reduce the folliculitis. This should in turn reduce the hair loss directly due to the folliculitis.

_________________
Kevin - The management - keratin.com

Author: donGuest
Post Wed Mar 13, 2002 12:00 pm
Reply with quote

thanks for your reply kevin. i went to the doctor and was givin a bottle of liquid called Ectosone. it containes .1% Betamethasone. i did some research and i learned Betamethasone causes reduces hair growth but helps itchyness, redness and pimples on the scalp. my bald spots are not inflammed anyore. but other parts of my scalp that do have hair are tho. should i be applying it to the inflammed parts only or should i also apply it to my bald spots too? it doesnt seem like my bald spots are growing much hair, but its not getting worse either. its just a smooth bald spot now....

Author: adminSite Admin
Post Sun Mar 17, 2002 10:25 am
Reply with quote

The lotion is a corticosteroid so it will only act to reduce the inflammation, it won't directly help hair growth. So applying it to the bald spots that are not inflamed will not specifically help with hair growth. You need to speak with the doc about how best to apply the lotion. Some people may apply it all over the "at risk" to reduce the chances of new inflamed pimples developing. Others just apply it to the areas affected as soon as they see inflammation developing.
_________________
Kevin - The management - keratin.com

Author: HSGuest
Post Mon May 19, 2003 8:39 pm
Reply with quote

Polytar Question

Crying or Very sad

Anyone Question????

I bought some Polytar shampoo used first time today. Smells Not nice!! LOLBut my hair looks good.

My Question is this can Polytar cause hairloss also?
I thought I would try it just because I use nizoral and like it but thought maybe Polytar would help with inflammation I get on my scalp. I do not have psorisis and I do not have seb derm . i do get folliculitis and am on Bactrim . And suffer hair loss . Can polytar be used for folliculitis ?

Did anyone use this product and have hairloss from it?

HS

Author: HSGuest
Post Sun May 25, 2003 5:45 pm
Reply with quote

Is their anyone who can answer the above Question about Polytar?

And is their anyone smart enough to know how to get all the company information about the drug "Bactrim " I would like to read the side effects and if their is a possibility that a side effect is hairloss .....in that case I would have to stop this drug.

Help anyone????

HS

Author: adminSite Admin
Post Thu May 29, 2003 9:28 am
Reply with quote

Polytar would not cause hair loss. It is quite a good medicated (tar based) shampoo for things like mild scalp psoriasis and dermatitis. It may be a bit harsh on the hair, but this can be remedied with a good conditioner.

There are some basics on Bactrim precautions at; http://health.yahoo.com/health/drugs/bac1046/1.html Accroding to this overview Bactrim does cause skin scaling and rashes. Hence your use of the Polytar I guess? It doesn't list hair loss, but this web page is just a summary and not the full prescribing information so it may omit some of the information.

_________________
Kevin - The management - keratin.com


Display posts from previous:

Page 1 of 2
Goto page 1, 2  Next
   
Reply to topic
Jump to:  
You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot vote in polls in this forum

 Disclaimer   Copyright   Privacy   Contact Us 
Powered by phpBB: © 2001 phpBB Group
Copyright . All Rights Reserved www.keratin.net